MAUDE Adverse Event Report: ABBOTT IRELAND DIAGNOSTICS DIVISION ARCHITECT TSH REAGENT KIT; RADIOIMMUNOASSAY, THYROID-STIMULATING HORMONE

ABBOTT IRELAND DIAGNOSTICS DIVISION ARCHITECT TSH REAGENT KIT; RADIOIMMUNOASSAY, THYROID-STIMULATING HORMONE
Catalog Number 07K62-30
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/03/2024
Type of Reportable Event Malfunction
Event or Problem Description
The customer observed a falsely depressed architect tsh result for a 34 year old male patient who was diagnosed with graves disease 4 years ago.At the time of diagnosis, the patient was prescribed propycil.His free t3 and free t4 levels have remained stable but his tsh levels have remained low.In (b)(6) 2024, the patient went to another hospital and his tsh levels were normal with an unknown method.The patient discontinued the propycil.On (b)(6) 2024, the original laboratory had the patient redrawn (gel barrier tube, heparin tube, edta tube) to perform additional testing.The following data was provided (customer provided reference ranges: abbott is 0.3 to 4.2 uiu/ml, roche cobas is 0.3 to 4.0 uiu/ml)): gel barrier tube: architect i2000 = 0.1517 uiu/ml, architect i1000 = 0.1488 uiu/ml, architect at (b)(6) = 0.1754 uiu/ml, alinity at (b)(6) = 0.1615 uiu/ml, architect at (b)(6) = 0.160 uiu/ml, architect at (b)(6) = 0.1548 uiu/ml, architect at (b)(6) = 0.18 uiu/ml, roche cobas at (b)(6) = 1.05 uiu/ml heparin tube: architect i2000 = 0.1516 uiu/ml, architect i1000 = 0.139 uiu/ml edta tube: architect i2000 = 0.1477 uiu/ml, architect i1000 = 0.1446 uiu/ml additional laboratory data was provided: free t3: architect i2000 = 3.51 pg/ml, architect i1000 = 3.79 pg/ml, architect at (b)(6) = 3.61 pg/ml, architect at (b)(6) = 3.71 pg/ml free t4: architect i2000 = 1.22 pg/ml, , architect i1000 = 1.24 pg/ml, architect at (b)(6) = 1.12 pg/ml the customer confirmed that the patient wasn¿t prescribed the propycil unnecessarily.The medication was necessary due to the diagnoses of graves disease.No impact to patient management was reported.
 
Additional Manufacturer Narrative
An evaluation is in process.A follow-up report will be submitted when the evaluation is complete.All available patient information was included.Additional patient details are not available.
 
Additional Manufacturer Narrative
The complaint investigation included a review of data and information provided by the customer, search for similar complaints, ticket trending review, labeling review, device history record review, and field data review.Return testing was not completed as returns were not available.Data and information provided by the customer were reviewed and support the complaint issue without indication for any additional issue.A search for similar complaints did not identify an increase complaint activity.A review of tracking and trending did not identify any related trends for the issue for the product.Device history record review did not identify any nonconformances, potential nonconformances, or deviations associated with lot number 58165ud00 and the complaint issue.The overall performance of architect tsh was reviewed using field data from customers worldwide.The median population result for lot 58165ud00 is within established limits, indicating that the lot is performing acceptably in the field.Labeling was reviewed and sufficiently addresses the customer¿s issue.Based on the investigation, no systemic issue or deficiency of the architect tsh reagent for lot 58165ud00 was identified.
 
Event or Problem Description
The customer observed a falsely depressed architect tsh result for a 34-year-old male patient who was diagnosed with graves disease 4 years ago.At the time of diagnosis, the patient was prescribed propycil.His free t3 and free t4 levels have remained stable but his tsh levels have remained low.In (b)(6) 2024, the patient went to another hospital and his tsh levels were normal with an unknown method.The patient discontinued the propycil.On (b)(6) 2024, the original laboratory had the patient redrawn (gel barrier tube, heparin tube, edta tube) to perform additional testing.The following data was provided (customer provided reference ranges: abbott is 0.3 to 4.2 uiu/ml, roche cobas is 0.3 to 4.0 uiu/ml)): gel barrier tube: architect (b)(6) = 0.1517 uiu/ml, architect (b)(6) = 0.1488 uiu/ml, architect at medicana haznedar = 0.1754 uiu/ml, alinity at memorial bahcelievler = 0.1615 uiu/ml, architect at medical park bahcelievler = 0.160 uiu/ml, architect at florya = 0.1548 uiu/ml, architect at synlab = 0.18 uiu/ml, roche cobas at duzen = 1.05 uiu/ml.Heparin tube: architect (b)(6) = 0.1516 uiu/ml, architect (b)(6) = 0.139 uiu/ml.Edta tube: architect (b)(6) = 0.1477 uiu/ml, architect (b)(6) = 0.1446 uiu/ml.Additional laboratory data was provided: free t3: architect (b)(6) = 3.51 pg/ml, architect (b)(6) = 3.79 pg/ml, architect at bahcesehir = 3.61 pg/ml, architect at florya = 3.71 pg/ml free t4: architect (b)(6) = 1.22 pg/ml, , architect (b)(6) = 1.24 pg/ml, architect at bahcesehir = 1.12 pg/ml.The customer confirmed that the patient wasn¿t prescribed the propycil unnecessarily.The medication was necessary due to the diagnoses of graves disease.No impact to patient management was reported.
 
Event or Problem Description
The customer observed a falsely depressed architect tsh result for a 34-year-old male patient who was diagnosed with graves disease 4 years ago.At the time of diagnosis, the patient was prescribed propycil.His free t3 and free t4 levels have remained stable but his tsh levels have remained low.In (b)(6) 2024, the patient went to another hospital and his tsh levels were normal with an unknown method.The patient discontinued the propycil.On (b)(6) 2024, the original laboratory had the patient redrawn (gel barrier tube, heparin tube, edta tube) to perform additional testing.The following data was provided (customer provided reference ranges: abbott is 0.3 to 4.2 uiu/ml, roche cobas is 0.3 to 4.0 uiu/ml)): gel barrier tube: architect i2000 = 0.1517 uiu/ml, architect i1000 = 0.1488 uiu/ml, architect at medicana haznedar = 0.1754 uiu/ml, alinity at memorial bahcelievler = 0.1615 uiu/ml, architect at medical park bahcelievler = 0.160 uiu/ml, architect at florya = 0.1548 uiu/ml, architect at synlab = 0.18 uiu/ml, roche cobas at duzen = 1.05 uiu/ml.Heparin tube: architect i2000 = 0.1516 uiu/ml, architect i1000 = 0.139 uiu/ml.Edta tube: architect i2000 = 0.1477 uiu/ml, architect i1000 = 0.1446 uiu/ml.Additional laboratory data was provided: free t3: architect i2000 = 3.51 pg/ml, architect i1000 = 3.79 pg/ml, architect at bahcesehir = 3.61 pg/ml, architect at florya = 3.71 pg/ml.Free t4: architect i2000 = 1.22 pg/ml, architect i1000 = 1.24 pg/ml, architect at bahcesehir = 1.12 pg/ml.The customer confirmed that the patient wasn¿t prescribed the propycil unnecessarily.The medication was necessary due to the diagnoses of graves disease.No impact to patient management was reported.
 
Additional Manufacturer Narrative
An extended complaint investigation was completed on 22jan2025 and section h11 additional mfg narraitve was updated with the extended complaint investigation outcome.Update 22jan2025: further investigation was performed after the original complaint investigation.This extended investigation was performed to review 5 years of data and reassess if a malfunction of the device did occur.This included a review of all the architect tsh lots used by the customer during the time frame, a review for internal non-conformances for the architect tsh lots used by the customer since 2019, a review of literature that compares tsh across manufacturers, and a review of labeling.The instrument and the architect tsh assay performance at the customer¿s laboratory is comparable to the expected performance with peer laboratories.The reagent lots used by the customer did not have any associated product issues.A search for similar complaints did not identify an increase in complaint activity for the lots used by the customer.Per literature review, results of thyroid function tests obtained with different immunoassays were not interchangeable when evaluated among pregnant and non-pregnant adults.The distinct differences are relevant for clinical decision making and emphasize the necessity of clinical laboratory information when different assays are used for diagnosis and monitoring of patients with thyroid disease.The architect tsh reagent package insert contains recommendations regarding sample interferences.Additionally, if no interferences are suspected, it is possible that several conditions can affect serum tsh levels, including incomplete recovery from hyperthyroidism, nonthyroidal illnesses, and certain medications (e.G., glucocorticoids, dopamine).If the tsh results are inconsistent with clinical evidence additional testing is recommended to confirm the result.Based on this extended investigation, the architect tsh reagent was found to be performing as intended at the customer site.

Brand Name
ARCHITECT TSH REAGENT KIT
Common Device Name
RADIOIMMUNOASSAY, THYROID-STIMULATING HORMONE
Manufacturer (Section D)
ABBOTT IRELAND DIAGNOSTICS DIVISION
lisnamuck
co. longford
longford N39E9 32
EI  N39E932
Manufacturer (Section G)
ABBOTT IRELAND DIAGNOSTICS DIVISION
lisnamuck
co. longford
longford N39E9 32
EI   N39E932
Manufacturer Contact
nicole jenne
max-planck-ring 2
post market surveillance
wiesbaden 65205
GM   65205
6122582960
MDR Report Key19434032
Report Number3005094123-2024-00291
Device Sequence Number8578149
Product Code JLW
UDI-Device Identifier00380740014247
UDI-Public(01)00380740014247(17)250430(10)58165UD00
Combination Product (Y/N)N
Initial Reporter CountryTU
PMA/510(K) Number
K983442
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2025
Device Catalogue Number07K62-30
Device Lot Number58165UD00
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/22/2024
Supplement Date Received by Manufacturer08/20/2024
01/22/2025
Initial Report FDA Received Date05/31/2024
Supplement Report FDA Received Date08/21/2024
01/22/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/24/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ARC I2SR REFURB-SEKAT, 03M74-97, (B)(6); ARC I2SR REFURB-SEKAT, 03M74-97, (B)(6); ARC I2SR REFURB-SEKAT, 03M74-97, (B)(6)
Patient Age34 YR
Patient SexMale